Pennsylvania, 2005

High Wind in Pennsylvania, November 6, 2005

November 6, 2005 · NWS CLE · 3 events in 3 counties and zones

A very strong area of low pressure passed to the north of Lake Erie on November 6th. A cold front trailing the low swept east across northwestern Pennsylvania during the afternoon hours.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$80,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A very strong area of low pressure passed to the north of Lake Erie on November 6th. A cold front trailing the low swept east across northwestern Pennsylvania during the afternoon hours. Westerly winds behind the front gusted in excess of 50 mph. Dozens of trees were downed in Erie and Crawford Counties. Power poles and lines were also downed resulting in scattered power outages. A peak gust of 63 mph was measured at Presque Isle between 3 and 5 p.m. Severe thunderstorms occurred ahead of the cold front and also caused considerable damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 6, 12:14 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Nov 6, 12:14 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1214 PM EST SUN NOV 6 2005

.AVIATION(18Z-18Z)...
DEEP LOW OVR NRN LAKE HURON WL MOVE INTO ONTARIO. A TRAILING COLD
FRONT NOW SWEEPING ACROSS OHIO WILL BE THE CATALYST FOR STRONG
WESTERLY WINDS THIS AFTN INTO EARLY TNGT. HI PRES WL BLD INTO
THE AREA TNGT. WND GSTS TO 45 TO 50 KNOTS ARE NOT OUT OF THE
QUESTION. OVER MINNESOTA...WISCONSIN ILLINOIS LIES PLENTY OF CLOUDS
WHICH ARE EXPECTED TO MOVE INTO NRN OHIO TNGT. LOOK FOR MOSTLY
CLOUDY SKIES TNGT WITH MVFR CIGS AND MVFR TO VFR CONDS ON MONDAY.

&&

.SHORT TERM(TODAY-MONDAY)...
FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO
MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE
EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER.

&&

LONG TERM (TUESDAY-SATURDAY)...
START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT  TENDING TWD
MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL
DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING
HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN
GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL
MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN
OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER
FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089
FROM 7 AM SUNDAY TO 7 PM SUNDAY.
WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
.PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM
SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.

&&

SHORT TERM UPDATE...KOSARIK
SHORT TERM...KIELTYKA
LONG TERM...WCR
AVIATION...BC
Hazardous weather outlook, Nov 6, 4:21 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EST SUN NOV 6 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT
FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH
WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND
STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND
POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS
AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

LEZ142>149-162>169-070930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
421 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT
GALE AND OR STORM WARNINGS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.

In the hours before

Local storm report, Nov 6, 11:08 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1108 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     MCCOMB                  41.11N 83.79W
11/06/2005                   HANCOCK            OH   PUBLIC

            A FEW LARGE LIMBS DOWN.

0530 AM     TSTM WND DMG     7 SE CAREY              40.88N 83.29W
11/06/2005                   WYANDOT            OH   LAW ENFORCEMENT

            SEVERAL BARN ROOFS BLOWN OFF AROUND LOVELL.

0530 AM     TSTM WND DMG     TIFFIN                  41.12N 83.18W
11/06/2005                   SENECA             OH   PUBLIC

            A FEW LARGE LIMBS DOWN.

0615 AM     TSTM WND DMG     SYCAMORE                40.95N 83.17W
11/06/2005                   WYANDOT            OH   AMATEUR RADIO

            A FEW LARGE LIMBS DOWN.

0620 AM     TSTM WND DMG     BLOOMVILLE              41.05N 83.01W
11/06/2005                   SENECA             OH   PUBLIC

            A FEW LARGE LIMBS DOWN.

0645 AM     TSTM WND DMG     5 NE WILLARD            41.10N 82.65W
11/06/2005                   HURON              OH   PUBLIC

            ELECTRICAL POLE SNAPPED AND A LARGE LIMB DOWN.

0912 AM     TSTM WND DMG     5 NW NORTH FAIRFIELD    41.16N 82.68W
11/06/2005                   HURON              OH   LAW ENFORCEMENT

            A FEW LARGE LIMBS DOWN.

0955 AM     TSTM WND DMG     WESTLAKE                41.45N 81.93W
11/06/2005                   CUYAHOGA           OH   LAW ENFORCEMENT

            ONE TREE DOWN AND ONE LARGE LIMB DOWN.

1015 AM     HAIL             NORTH ROYALTON          41.31N 81.75W
11/06/2005  0.75 INCH        CUYAHOGA           OH   NWS EMPLOYEE

&&

KIELTYKA
Local storm report, Nov 6, 11:35 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1135 AM EST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     TSTM WND DMG     5 W NORWALK             41.24N 82.71W
11/06/2005                   HURON              OH   PUBLIC

            A FEW LARGE LIMBS DOWN.

0545 AM     TSTM WND DMG     CASTALIA                41.40N 82.81W
11/06/2005                   ERIE               OH   LAW ENFORCEMENT

            A FEW LARGE LIMBS DOWN.

0630 AM     TSTM WND DMG     GALION                  40.73N 82.79W
11/06/2005                   CRAWFORD           OH   LAW ENFORCEMENT

            FEW LARGE LIMBS DOWN.

0923 AM     TSTM WND GST     ELYRIA                  41.38N 82.11W
11/06/2005  59 MPH           LORAIN             OH   AMATEUR RADIO

            LORAIN ELYRIA AIRPORT.

1005 AM     TSTM WND DMG     MEDINA                  41.14N 81.87W
11/06/2005                   MEDINA             OH   LAW ENFORCEMENT

            ONE TREE DOWN LAFAYATTE TOWNSHIP.

1010 AM     TSTM WND DMG     MEDINA                  41.14N 81.87W
11/06/2005                   MEDINA             OH   LAW ENFORCEMENT

            LARGE LIMB DOWN.

1045 AM     TSTM WND DMG     POLK                    40.95N 82.21W
11/06/2005                   ASHLAND            OH   LAW ENFORCEMENT

            ONE TREE AND A LIMB DOWN. TREE ON VEHICLE.

&&

KIELTYKA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 high wind. Local standard time, as filed.

High Wind, Crawford

When
November 6, 2:00 PM EST to 8:00 PM EST
Where
Crawford forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
41.685, -80.106 (the zone’s center; the record gives no point)

High Wind, Northern Erie

When
November 6, 2:00 PM EST to 8:00 PM EST
Where
Northern Erie forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$35,000
Reported by
LAW ENFORCEMENT
Coordinates
42.118, -80.098 (the zone’s center; the record gives no point)

High Wind, Southern Erie

When
November 6, 2:00 PM EST to 8:00 PM EST
Where
Southern Erie forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
42.118, -80.098 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484476, 5484477, 5484478.